Vol. 12, No. 6, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 6, 1397–1642
Issue 5, 1149–1396
Issue 4, 867–1148
Issue 3, 605–866
Issue 2, 259–604
Issue 1, 1–258

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Other MSP Journals
Dimensional crossover with a continuum of critical exponents for NLS on doubly periodic metric graphs

Riccardo Adami, Simone Dovetta, Enrico Serra and Paolo Tilli

Vol. 12 (2019), No. 6, 1597–1612
Abstract

We investigate the existence of ground states for the focusing nonlinear Schrödinger equation on a prototypical doubly periodic metric graph. When the nonlinearity power is below 4, ground states exist for every value of the mass, while, for every nonlinearity power between 4 (included) and 6 (excluded), a mark of L2-criticality arises, as ground states exist if and only if the mass exceeds a threshold value that depends on the power. This phenomenon can be interpreted as a continuous transition from a two-dimensional regime, for which the only critical power is 4, to a one-dimensional behavior, in which criticality corresponds to the power 6. We show that such a dimensional crossover is rooted in the coexistence of one-dimensional and two-dimensional Sobolev inequalities, leading to a new family of Gagliardo–Nirenberg inequalities that account for this continuum of critical exponents.

Keywords
metric graphs, Sobolev inequalities, threshold phenomena, nonlinear Schrödinger equation
Mathematical Subject Classification 2010
Primary: 35Q55, 35R02
Milestones
Received: 7 May 2018
Revised: 7 September 2018
Accepted: 25 October 2018
Published: 7 February 2019
Authors
Riccardo Adami
Dipartimento di Scienze Matematiche “G. L. Lagrange”
Politecnico di Torino
Torino
Italy
Simone Dovetta
Dipartimento di Scienze Matematiche “G. L. Lagrange”
Politecnico di Torino
Torino
Italy
Enrico Serra
Dipartimento di Scienze Matematiche “G. L. Lagrange”
Politecnico di Torino
Torino
Italy
Paolo Tilli
Dipartimento di Scienze Matematiche “G. L. Lagrange”
Politecnico di Torino
Torino
Italy